Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 45, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 1, 2000, 1:47 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 1, 2000, 1:47 AM CDT (06:47 UTC)
- Expired
- Aug 1, 2000, 2:45 AM CDT
- In force
- 58 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 1:54 AM CDT | Hail 0.75 | Floodwood, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 6.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 010650 SVRDLH MNC017-137-WIC031-010745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 147 AM CDT TUE AUG 1 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARLTON COUNTY IN MINNESOTA SOUTHERN ST. LOUIS COUNTY IN MINNESOTA NORTHWEST DOUGLAS COUNTY IN WISCONSIN * UNTIL 245 AM CDT * AT 147 AM CDT DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTHWEST OF DULUTH TO 35 MILES SOUTHWEST OF DULUTH...MOVING EAST AT 20 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... CLOQUET AROUND 205 AM CDT CARLTON AROUND 220 AM CDT DULUTH AROUND 230 AM CDT SUPERIOR AROUND 235 AM CDT DAMAGING HAIL UP TO GOLFBALL SIZE AND DESTRUCTIVE WINDS TO 60 MPH ARE LIKELY WITH THIS LINE OF SEVERE THUNDERSTORMS. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ DAP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:14 PM CDT, 10 hours 33 minutes earlier.
Area forecast discussion, Jul 31, 3:14 PM CDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 314 PM CDT MON JUL 31 2000 FORECAST FOCUS WILL BE PRECIP CHANCES AND SEVERITY THROUGH TUESDAY. FOLLOWED A MIX OF THE ETA AND AVN MODELS THIS RUN. A SLOWER PROGESSION SEEMS TO BE THE WAY TO GO. WITH PERSISTENT LOW OVER SOUTHERN LAKE MICHIGAN...DON'T THINK THIS NEXT SYSTEM WILL MOVE QUICKLY THROUGH. CURRENT RADAR MOSAIC SHOWING SCATTERED SHOWERS AND THUNDERSTORMS FROM WESTERN CWA BACK INTO EASTERN NORTH DAKOTA. CURRENT ACTIVITY AHEAD OF 500MB SHORTWAVE AND IN AREA OF 850MB MOISTURE CONVERGENCE. MSAS INDICATING LI/S OF -6 TO -8. TEMPERATURES IN THE 80S CWA WIDE WITH DEWPOINTS IN THE MIDDLE TO UPPER 60S. EXPECT THUNDERSTORMS TO INTENSIFY OVER THE NEXT FEW HOURS AS SHORTWAVE MOVES CLOSER...AND INSTABILITIES DROP FURTHER. 0-6KM SHEAR STRONGEST IN FAR SOUTHWEST CWA INTO CENTRAL MINNESOTA. BEST CHANCE FOR ORGANIZED SEVERE LOOKS TO BE FAR SOUTH CWA AND SOUTH. WILL PUT HIGHEST POPS SOUTHWEST CWA TONIGHT. WITH SLOWER MOVEMENT OF SYSTEM...WILL KEEP POPS IN ALL ZONES FOR TUESDAY...BUT JUST IN THE MORNING OUT WEST. THETA-E RIDGE STILL UP WESTERN WISCONSIN AT 00Z WED SO WILL PLACE HIGHEST POPS IN NORTHWEST WISCONSIN ZONES. SOME PRECIP WILL LINGER TUESDAY EVENING IN WI ZONES...THEN DRY INTO WEDNESDAY. FOLLOWED MIX OF GUIDANCE TEMPERATURES...WHICH WERE IN AGREEMENT. .DLH...NONE. MELDE
In the hours before
Local storm report, Jul 31, 8:26 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH, MN
826 PM CDT MON JUL 31 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 14 NE FINLAND MN 2.75 INCH HAIL
07/31/00 LAKE AT NINEMILE LAKE
0745 PM PARK FALLS WI .88 INCH HAIL
07/31/00 PRICE
DAPThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:47 AM CDT | Severe Thunderstorm Warning | DLH | Cook | 43 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.